Jump to content
Altostrata

Tips for tapering off Lamictal (lamotrigine)

Recommended Posts

RubyTuesday

I purchased a small graded 10 milliliter thingey at the drugstore, that came with a dropper. Rather than dropping 10% of each previous dose, as recommended, that was too much math for me, as I had no help from a doc or a pharmacy, I dropped 1/10th of my lowest dose of a 25 mg tablet, I think about every two weeks at the end. I had tapered down from 50 to 25, I don't remember exactly how. I dissolved my little white tab in water, and agitated it vigorously with a long spike thing that my son ordered for me off the Internet (he was studying Chemistry) and took out, using the dropper, 1/10th, then

2/10th etc. and threw it away and swallowed the remainder. This went on for about a year I think. I was down to about 3/10th of the dose when there was a full moon eclipse and I happened to get into a conversation at the public library with a total stranger who was trying to homeschool a very bright and difficult son, as I had done several years earlier, and deal with the local school system, who are all total idiots. I felt so inspired remembering this phase of my life, before being poisoned by psych meds, that when I came home and stared at the remaining Lamictal, I was simply unable to put it into my body so I just didn't. That being said, I still had mind boggling suicidal depression in waves for about 6 months afterwards, I signed up for college classes but was unable to complete any of them, and I couldn't get myself back to ballet class either although I had done that after jumping off Seroquel and still being on Lamictal. Around 6 months out a period of slow & steady improvement commenced although Christmas season of 2016 (I jumped off in March of 2016) I again had terrible waves of godawful deppression. Since then the depression has been slowly & steadily lightening up and I am left with a feeling not unlike I used to have after LSD trips when I was in my early 20s, sort of a feeling of being flat and empty, but okay, and able to begin again. Anyway hope that helps, everyone is different, but the thing is, you can always speed up the taper, but it's harder to slow it down and still deal with the withdrawal effects. Best of luck!!!

Share this post


Link to post
Share on other sites
robcbar1
16 hours ago, RubyTuesday said:

I purchased a small graded 10 milliliter thingey at the drugstore, that came with a dropper. Rather than dropping 10% of each previous dose, as recommended, that was too much math for me, as I had no help from a doc or a pharmacy, I dropped 1/10th of my lowest dose of a 25 mg tablet, I think about every two weeks at the end. I had tapered down from 50 to 25, I don't remember exactly how. I dissolved my little white tab in water, and agitated it vigorously with a long spike thing that my son ordered for me off the Internet (he was studying Chemistry) and took out, using the dropper, 1/10th, then

2/10th etc. and threw it away and swallowed the remainder. This went on for about a year I think. I was down to about 3/10th of the dose when there was a full moon eclipse and I happened to get into a conversation at the public library with a total stranger who was trying to homeschool a very bright and difficult son, as I had done several years earlier, and deal with the local school system, who are all total idiots. I felt so inspired remembering this phase of my life, before being poisoned by psych meds, that when I came home and stared at the remaining Lamictal, I was simply unable to put it into my body so I just didn't. That being said, I still had mind boggling suicidal depression in waves for about 6 months afterwards, I signed up for college classes but was unable to complete any of them, and I couldn't get myself back to ballet class either although I had done that after jumping off Seroquel and still being on Lamictal. Around 6 months out a period of slow & steady improvement commenced although Christmas season of 2016 (I jumped off in March of 2016) I again had terrible waves of godawful deppression. Since then the depression has been slowly & steadily lightening up and I am left with a feeling not unlike I used to have after LSD trips when I was in my early 20s, sort of a feeling of being flat and empty, but okay, and able to begin again. Anyway hope that helps, everyone is different, but the thing is, you can always speed up the taper, but it's harder to slow it down and still deal with the withdrawal effects. Best of luck!!!

Thank you for these details. It sounds complicated.  How does liquid ml correlate to mg???  I reread your signature history and it sounds like you've been through a lot.  March marks 2 years of protracted withdrawal for me after 20 yrs of SSRI use.  I literally feel like the walking dead right now.  I've begged anyone who will listen for help (docs, therapists, naturopaths, people on SA) but haven't seen any improvements.  I am very concerned that I'm not going to heal.        

Share this post


Link to post
Share on other sites
scallywag

robcbar - RubyTuesday is probably making a solution from the tablets.  The concentration, how many mg in a ml, is completely flexible.

 

You recently dropped from 5 mg to 2.5 mg, probably because it's easy to cut a tablet in half.  Having found that reduction was too large, you may want to try increasing to a dose of 4.5 mg, a 10% reduction from 5 mg. Let's continue this conversation in your introduction topic.

 

For reference on making a liquid: Making a liquid from a tablet or capsules .

Share this post


Link to post
Share on other sites
RubyTuesday

Yes, that. What scallywag said. About the reduction technique.

As for feeling like the walking dead, this is not uncommon. How fast did you taper the SSRI or did you cold turkey? In any event, best to taper the Lamictal as slowly as humanly possible. Have you tried acupuncture? Acupuncture was the most helpful for me.

You will definitely heal. We are all built to heal. Best wishes. Feel free to reach out any time.

Ruby

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×

Important Information

By using this site, you agree to our Terms of Use.